Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2007, 3:57 PM CST for Union County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 3:57 PM CST (21:57 UTC)
- Expired
- Feb 24, 2007, 4:30 PM CST
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:47 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 513 m²/s²
- 0-3 km storm-relative helicity
- 661 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:18 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 24, 12:18 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CST SAT FEB 24 2007
.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE CWA...WITH
THE DRY LINE EDGING INTO NW CORNER NOW. LAST LINE OF DEVELOPMENT
IMMEDIATELY PRECEDING THIS FEATURE AND WILL MOVE THROUGH REST OF
CWA DURING THE AFTERNOON HOURS AND THEN VERY EARLY EVENING OVER SE
CORNER. MAIN SEVERE THREAT CONTINUES TO BE WIND AND TORNADOES.
PARTLY CLOUDY SKIES OVER SW CORNER WILL BOOST THE MERCURY BEHIND
THE PRECIP...COULD BE SOME NEAR 80 DEGREES. MAX TEMP GRID REFLECTS
UPPER 70S./24/
&&
.AVIATION...
CONDITIONS WILL IMPROVE BEHIND DRY LINE...NOW STRETCHING ACROSS NW
CORNER OF CWA...FROM BROKEN BOW OK...TO TYLER TX./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 45 64 39 / 90 0 0 0
MLU 74 46 64 38 / 90 20 0 0
DEQ 72 38 60 33 / 70 0 0 0
TXK 74 43 62 38 / 90 0 0 0
ELD 74 43 63 35 / 90 20 0 0
TYR 77 44 64 43 / 70 0 0 0
GGG 77 43 64 41 / 90 0 0 0
LFK 77 44 66 42 / 90 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
HOWARD...LITTLE RIVER...AND SEVIER.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
24/14/99Hazardous weather outlook, Feb 24, 12:05 PM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CST SAT FEB 24 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1205 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE SOUTHERN PLAINS THIS AFTERNOON. LOOK FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS THE AREA AHEAD OF THIS SYSTEM. DESPITE THE CLOUD COVER...SOME DECENT DAYTIME HEATING WILL LIKELY OCCUR OVER NORTH LOUISIANA AND SOUTH ARKANSAS...ADDING ADDITIONAL LOW LEVEL INSTABILITY TO AN ALREADY VERY UNSTABLE AND HIGHLY SHEARED ATMOSPHERE. A DRYLINE WILL ADVANCE EAST ACROSS THE AREA...FURTHER ENHANCING LIFT FOR THUNDERSTORM GROWTH. THESE STORMS WILL INCREASE THROUGH THE AFTERNOON ACROSS PARTS OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS...AND RAPIDLY MOVE NORTHEAST ACROSS THE REGION. OTHER SHOWERS AND THUNDERSTORMS HAVE DEVELOPED INTO A SQUALL LINE ALONG THE DRYLINE ITSELF LATE THIS MORNING...THIS WILL MOVE ACROSS THE CWA DURING THE AFTERNOON. STRONG DAMAGING WINDS AND TORNADOES WILL BE THE MAIN SEVERE WEATHER THREAT. THIS STORM SYSTEM AND DRY LINE WILL PUSH EAST OUT OF THE REGION EARLY SATURDAY EVENING...WITH GUSTY WEST NORTHWEST WINDS EXPECTED TO FOLLOW. A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...AND THE ADJACENT COUNTIES OF SOUTHWEST ARKANSAS. BURNING IS NOT RECOMMENDED TODAY...AS A RESULT OF THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED TODAY. STAY TUNED FOR FURTHER STATEMENTS REGARDING THIS EVENT. 24
In the hours before
Local storm report, Feb 24, 1:59 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG SHREVEPORT 32.47N 93.80W
02/24/2007 CADDO LA LAW ENFORCEMENT
TREE DOWN ON POWER LINES IN SOUTHERN HILLS.
1125 AM TSTM WND DMG MARSHALL 32.54N 94.35W
02/24/2007 HARRISON TX LAW ENFORCEMENT
TREES DOWN NEAR HWY 59.
1040 AM TSTM WND DMG BOSSIER CITY 32.52N 93.66W
02/24/2007 BOSSIER LA LAW ENFORCEMENT
MULTIPLE REPORTS OF DAMAGE NEAR SHED ROAD. NWS DAMAGE
SURVEY UNDERWAY.
&&
17Local storm report, Feb 24, 2:10 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG 10 NE LISBON 32.89N 92.74W
02/24/2007 CLAIBORNE LA LAW ENFORCEMENT
TREES DOWN 5 MILES EAST OF SUMMERFIELD NEAR A THURMON
ROAD.
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 5:34 AM CST | Red Flag Warning | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
| Feb 24, 9:38 AM CST | Severe Thunderstorm Warning | SHV | Panola | 37 min |
| Feb 24, 11:08 AM CST | Severe Thunderstorm Warning | SHV | Rusk | 22 min |
| Feb 24, 11:17 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 58 min |
| Feb 24, 9:59 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 61 min |
| Feb 24, 12:22 PM CST | Tornado Warning | SHV | Caddo, De Soto | 20 min |
| Feb 24, 1:10 PM CST | Tornado Warning | SHV | Claiborne | 50 min |
| Feb 24, 1:28 PM CST | Tornado Warning | SHV | Union | 53 min |
| Feb 24, 2:24 PM CST | Tornado Warning | SHV | De Soto | 36 min |
| Feb 24, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 49 min |
| Feb 24, 2:58 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Red River, Webster | 32 min |
| Feb 24, 3:00 PM CST | Tornado Warning | SHV | Claiborne | 30 min |
| Feb 24, 3:11 PM CST | Tornado Warning | SHV | Union | 49 min |
| Feb 24, 3:36 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 24 min |
| Feb 24, 4:19 PM CST | Severe Thunderstorm Warning | SHV | Union | 56 min |
| Feb 24, 5:09 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| Feb 24, 5:15 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 30 min |
| Feb 24, 10:44 AM CST | Tornado Warning | SHV | Hempstead | 31 min |
| Feb 24, 10:59 AM CST | Tornado Warning | SHV | Nevada | 46 min |
| Feb 24, 11:20 AM CST | Severe Thunderstorm Warning | SHV | Columbia, Union | 55 min |
| Feb 24, 11:28 AM CST | Tornado Warning | SHV | Columbia, Union | 47 min |
| Feb 24, 12:15 PM CST | Severe Thunderstorm Warning | SHV | Lafayette, Nevada | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.